MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012534-80
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified lesion in the superficial femoral artery (sfa).A 6x80mm absolute pro was advanced over a.014" non-abbott guidewire, and attempted to be deployed; however, the stent could only be partially deployed and was removed as a single unit still on the delivery shaft.Another stent was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure, the reported stent material deformation and the reported stent break were able to be confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, the 6x80mm absolute pro was advanced over a.014" non-abbott guidewire.It should be noted the absolute pro self-expanding stent system instructions for use (ifu) states: one (1) 0.035" (0.89 mm) diameter guide wire.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.The deviation of the ifu appears to have caused/contributed to the reported difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that use of the undersized 0.014" guide wire in conjunction with interaction with the moderately calcified anatomy resulted in the device becoming bent in the anatomy preventing the shaft lumens from moving freely; thus, resulting in the reported activation/deployment failure/noted premature activation and the noted thumbwheel mechanical jam.Manipulation of the compromised device during removal resulted in the reported/noted stent damages (bent, stretched, broken struts) and ultimately resulted in the noted outer member-stent sheath separation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified lesion in the superficial femoral artery (sfa).A 6x80mm absolute pro was advanced over a.014" non-abbott guidewire, and attempted to be deployed; however, the stent could only be partially deployed and was removed as a single unit still on the delivery shaft.Another stent was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, the device was received and the returned device analysis revealed that the stent implant was bent, stretched, and had broken struts, and a partial separation was noted at the outer member-stent sheath bond area.The account confirmed to be aware of the stent damage as it was noted after the device was removed from the anatomy; however, the account was unaware of the sheath separation.No additional information was provided.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21697644
Report Number2024168-2025-03089
Device Sequence Number13116475
Product Code NIO
UDI-Device Identifier08717648176005
UDI-Public(01)08717648176005(17)270531(10)4062561
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012534-80
Device Catalogue Number1012534-80
Device Lot Number4062561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 MONGO GUIDEWIRE
Patient Age55 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American